Alert archive / California / Wind Advisories in 2014
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 19, 2014, 2:00 PM PDT. It took effect at May 19, 2014, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2014, 2:00 PM PDT (21:00 UTC)
- In effect from
- May 19, 2014, 6:00 PM PDT
- Expired
- May 20, 2014, 2:41 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS76 KLOX 192100 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT MON MAY 19 2014 ...GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING... .NORTHWEST TO NORTH WINDS WILL INCREASE EARLY IN THE EVENING ACROSS THE SAN YNEZ MOUNTAIN RANGE BRINGING GUSTY SUNDOWNER WINDS THROUGH PASSES AND CANYONS ACROSS THE SOUTH SANTA BARBARA COUNTY REGION. STRONGEST WIND GUSTS ARE EXPECTED TO BE MAINLY WEST OF GOLETA. CAZ039-052-200500- /O.NEW.KLOX.WI.Y.0048.140520T0100Z-140520T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 200 PM PDT MON MAY 19 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT TUESDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. HIGHEST GUSTS NEAR PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS MAINLY WEST OF GOLETA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101 AND 154...NEAR GAVIOTA AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
2 follow-up statements
722 WWUS76 KLOX 200432 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 932 PM PDT MON MAY 19 2014 ...GUSTY WINDS THROUGH LATE TONIGHT FOR THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS... .GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SAN YNEZ MOUNTAIN RANGE AND SANTA BARBARA COUNTY SOUTH COAST THROUGH LATE TONIGHT. THE STRONGEST WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED TO BE BELOW AND THROUGH THE PASSES AND CANYONS. CAZ039-052-201000- /O.CON.KLOX.WI.Y.0048.000000T0000Z-140520T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 932 PM PDT MON MAY 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. HIGHEST GUSTS BELOW AND THROUGH THE PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101 AND 154...NEAR GAVIOTA AND SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
051 WWUS76 KLOX 200941 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 AM PDT TUE MAY 20 2014 CAZ039-052-201045- /O.CAN.KLOX.WI.Y.0048.000000T0000Z-140520T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 241 AM PDT TUE MAY 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE SUNDOWNER WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. LOCAL GUSTS TO 30 MPH WILL PERSIST THROUGH MID MORNING. ANOTHER WEAK SUNDOWNER WIND EVENT WILL OCCUR TONIGHT. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 1:50 PM PDT, 10 minutes earlier.
Area forecast discussion, May 19, 1:50 PM PDT, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PDT MON MAY 19 2014 .SYNOPSIS... A LOW SYSTEM WILL BRING BELOW NORMAL TEMPERATURES...POSSIBLE PRECIPITATION...ESPECIALLY MOUNTAIN AREAS...AND BREEZY WINDS THROUGH THURSDAY. THE LOW WILL SLOWLY MOVE EAST ON FRIDAY WITH TEMPERATURES FORECAST TO EXCEED NORMAL. A HIGH WILL BULGE IN SATURDAY FOR AN ADDITIONAL WARMING OF TEMPERATURES INTO EARLY NEXT WEEK. && .SHORT TERM (TONIGHT-THU)... IMPACTFUL WEATHER WILL BE MINIMAL THROUGH DAY7. GUSTY NORTHWEST WINDS WILL GENERATE GALE FORCE WINDS FOR THE OUTER COASTAL WATERS AND A WEAK SUNDOWNER IS EXPECTED ACROSS SANTA BARBARA COUNTY TONIGHT. HRRR HIGH RESOLUTION MODEL DATA SHOWS GUSTS 38KTS BETWEEN GOLETA AND GAVIOTA THIS EVENING. OTHER WEATHER PROBLEM OF THE NIGHT IS THE DEPTH OF THE MARINE LAYER AND EXTENT OF CLOUD COVER BY TUESDAY MORNING. NAM BUFR SOUNDINGS INDICATE WELL ABOVE 5000 FEET AND BOUNDARY LAYER HUMIDITY GOES ABOVE 90 PERCENT ACROSS MOST OF THE AREA BY 12Z. HAVE PUSHED CLOUDS WELL INTO THE SOUTH SLOPES OF THE MOUNTAINS AND ACROSS MOST OF SLO COUNTY WITH THE ADDITION OF DRIZZLE TOMORROW MORNING. LOW PRESSURE WAS DEEPENING RAPIDLY OFF THE NORTHERN CA COAST THIS AFTERNOON AND WILL SWING INTO THE SACRAMENTO VALLEY BY 12Z TUESDAY...THEN EASTWARD INTO NV THROUGH WEDNESDAY. A SECONDARY DISTURBANCE WILL ROTATE AROUND THE LOW DUMBBELLING INTO ANOTHER LOW ACROSS SOUTHERN CA ON THURSDAY. THERE IS MINIMAL MOISTURE CONTENT WITH THIS SYSTEM BUT IT IS ALREADY GENERATING THUNDERSTORMS ACROSS THE NORTHERN SIERRAS. AS THIS SYSTEM ROTATES SOUTH AND EAST THROUGH THURSDAY EXPECT TO SEE TEMPERATURES SLOWLY DECREASE DUE TO VARYING AMOUNTS OF CLOUDS AND A SLIGHT CHANCE OF RAIN SHOWERS FOCUSED ON THE HIGHER ELEVATIONS. WE WILL NEED TO KEEP AN EYE ON THE POTENTIAL FOR CONVECTION WEDNESDAY AND THURSDAY AFTERNOONS FORMING OVER THE SOUTHERN SIERRAS AND ACROSS THE SAN GABRIEL MOUNTAINS. INSTABILITY PARAMETERS ARE INDICATING 33 DEGREE K-INDEX...NEGATIVE LIFTED INDEX...AND UP TO 500 J/KG CAPE FOR THE MOUNTAINS. IF CELLS DEVELOP STEERING WINDS OUT OF THE NORTH-NORTHWEST COULD PUSH ACTIVITY INTO THE LOS ANGELES COUNTY VALLEYS OR FARTHER SOUTHWARD IF THEY CAN MAINTAIN THEIR STRENGTH. .LONG TERM (FRI-MON)... MODEL CONSENSUS THAT THE UPPER LOW WILL SHIFT TO THE AZ/MEXICO BORDER ON FRIDAY AS THE TROUGH AXIS AND BULK OF ANY MOISTURE WILL BE MAINLY EAST OF OUR AREA. LEFT A TOKEN SLIGHT CHANCE OF SHOWERS FOR THE EASTERN SAN GABRIELS ON FRIDAY...OTHERWISE DRY WITH A WARMING TREND. A HIGH PRESSURE RIDGE WILL BUILD INTO SOUTHWEST CA THROUGH THE HOLIDAY WEEKEND WITH 585DM HEIGHTS BY SUNDAY. TEMPERATURES WILL WARM BACK INTO THE 80S TO LOWER 90S ACROSS VALLEY AREAS. GFS AND GEM MODELS THEN BRING ANOTHER LOW PRESSURE SYSTEM TO THE PACIFIC NORTHWEST COAST ON MONDAY LOWERING HEIGHTS AND REDUCING TEMPERATURES OVER CA. HOWEVER...THE ECM CONTINUES TO HOLD ONTO THE RIDGE THROUGH MOST OF NEXT WEEK. FOR NOW WILL KEEP TEMPERATURES JUST AS WARM FOR MONDAY UNTIL WE CAN GET BETTER MODEL AGREEMENT ON WHETHER THE RIDGE WILL BREAKDOWN OR NOT EARLY NEXT WEEK. && .AVIATION...19/1800Z. LOW CONFIDENCE IN THE CLOUD FORECAST ACROSS THE ENTIRE DISTRICT. THERE IS A POSSIBILITY THAT CLOUDS WILL HAVE LESS COVERAGE THAN FORECAST. THERE IS ALSO A POSSIBILITY THAT CLOUD COVERAGE WILL EXTEND WELL INTO TUESDAY AFTERNOON. ANY CEILINGS THAT DO FORM WILL PROBABLY EXIST IN THE MVFR TO VFR CATEGORY DUE TO A VERY DEEP MARINE LAYER EXPECTED TONIGHT. KLAX...TIMING OF ONSET AND DURATION OF COVERAGE ARE BOTH SUSPECT TONIGHT SO EXPECT SOME SURPRISES DUE TO LOW CONFIDENCE IN THE FORECAST. KBUR...TIMING OF ONSET AND DURATION OF COVERAGE ARE BOTH SUSPECT TONIGHT SO EXPECT SOME SURPRISES DUE TO LOW CONFIDENCE IN THE FORECAST. && .MARINE...19/0900 AM. SOME CHANGES WERE MADE TO THE MORNING FORECAST. THE INNER WATERS ARE LIKELY TO EXPERIENCE SMALL CRAFT ADVISORY LEVEL WINDS THIS AFTERNOON THAT WILL AFFECT THE WESTERN SANTA BARBARA CHANNEL...MAINLY WEST OF SANTA CRUZ ISLAND AND WATERS WEST OF SANTA CATALINA ISLAND. GALE WARNINGS REMAIN FOR PZ673 AND PZ676 WHERE THE STRONGEST WINDS WILL OCCUR THROUGH LATE TONIGHT. A SMALL CRAFT ADVISORY ALSO REMAINS IN EFFECT FOR PZ645 AND PZ670 FOR WINDS GUSTING TO AROUND 30 KNOTS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...BOLDT AVIATION/MARINE...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 19, 6:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 19 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GALE FORCE WIND GUSTS WILL CREATE HAZARDS FOR MARINERS IN THE OUTER WATERS TODAY. BEACH GOERS WILL FACE AN ELEVATED RISK OF RIP CURRENTS TODAY. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:00 AM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.